Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Having rash like stinging feeling in the vaginal area. Prescribed Mupirocin ointment. What to do?

Dec 2013
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 4127 Questions
My 9 year old daughter is complaining of a rash-like feeling, some stinging, around the outside of her vaginal area. I have some Mupirocin ointment, but nothing else on hand (it's middle of night where we are). Please tell me what to do. Thanks.
Posted Sat, 16 Nov 2013 in Skin Hair and Nails
Answered by Dr. Sanjay Kumar Kanodia 3 hours later
Brief Answer:
Please see the details bleow

Detailed Answer:
Welcome and thanks for posting your query to Healthcare magic.

After reading your query I can make out that your kid is having simple rash due to hygiene related problem only.

For the best part of the immediate management wash the genital area gently with simple soap. You can also give warm water compresses over the affected area for about 5 minutes. If you have any antihistamine like benadryl or pain killer tablet then can be given according to her age.

There is no harm in applying mupirocin ointment as it is simple antibiotic cream only and will not cause any problem. Apply it in a very thin layer so that it should not be visible to the naked eye. Apply it out side the vaginal orifice only and should not applied inside the vaginal area.

Hope the informations will provide benefit your daughter.

With regards,

Dr Sanjay
MD Dermatology
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor